Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & EMBASE  
     Home | Subscribe | Feedback  

ADR REPORT
[View FULLTEXT] [Download PDF
 
Year : 2010  |  Volume : 56  |  Issue : 1  |  Page : 46-47  

A serious drug interaction leading to spontaneous total hyphema

D Trivedi1, JD Newton2, A Mitra3, P Puri4 
1 Department of Ophthalmology, Northampton General Hospital, Clifftonville, NN1 5BD, Northampton, United Kingdom
2 Department of Cardiology, Northampton General Hospital, Clifftonville, NN1 5BD, Northampton, United Kingdom
3 Department of Medicine, Northampton General Hospital, Clifftonville, NN1 5BD, Northampton, United Kingdom
4 Department of Ophthalmology, Derbyshire Royal Infirmary, Northampton, United Kingdom

Correspondence Address:
D Trivedi
Department of Ophthalmology, Northampton General Hospital, Clifftonville, NN1 5BD, Northampton
United Kingdom

A 70 year-old diabetic man receiving anti-coagulant therapy (Warfarin) for pulmonary embolism secondary to factor V Leiden deficiency, presented to the hospital for chest pain. After initial evaluation, he was started on aspirin (300 mg) and clopidogrel (300 mg). Three days after he was discharged, he presented with preseptal cellulitis complicating left upper eyelid chalazion. Initially, he was treated with several anti-microbial agents used sequentially. Although, the cellulitis resolved, he developed total hyphema of the left eye. The complication seems to have resulted from a complex interaction amongst anti-microbial agents, Warfarin and anti-platelet agents.


How to cite this article:
Trivedi D, Newton J D, Mitra A, Puri P. A serious drug interaction leading to spontaneous total hyphema.J Postgrad Med 2010;56:46-47


How to cite this URL:
Trivedi D, Newton J D, Mitra A, Puri P. A serious drug interaction leading to spontaneous total hyphema. J Postgrad Med [serial online] 2010 [cited 2020 Apr 8 ];56:46-47
Available from: http://www.jpgmonline.com/article.asp?issn=0022-3859;year=2010;volume=56;issue=1;spage=46;epage=47;aulast=Trivedi;type=0


 
Wednesday, April 8, 2020
 Site Map | Home | Contact Us | Feedback | Copyright  and disclaimer